Sustiva

The below information on Sustiva has been taken from official FDA sources, but we cannot guarantee it's accuracy. Please use this site for educational purposes only. This site does not replace a proper discussion with your doctor.


    Brand Name:Sustiva
    Generic:Efavirenz
    Availability:Prescription
This drug was approved by the FDA in one form or another on:
1998-09-17 ,
This drug is made in one form or another by the following companies:
DuPont Pharmaceuticals Company
This drug is available in the following forms:
Tablets and Capsules
View the actual FDA approved label for this drug at the following links:
http://www.fda.gov/cder/foi/label/1998/20972lbl.pdf

About Sustiva

  • Sustiva is used in combination with other anti-HIV medications to treat HIV infection.
  • Sustiva is not a cure for HIV infection. You may continue to develop infections and other complications associated with HIV disease. There are no data that Sustiva can reduce the risk of transmitting HIV to others through sexual contact or blood contamination.

Precautions for Sustiva

  • The long-term effects of Sustiva on HIV infection are not known at this time.
  • Tell your health care provider right away if you experience delusions, unusual behavior, or suddenly feel depressed.
  • Avoid taking Sustiva while using alcohol or drugs that affect the mind or behavior.
  • Sustiva may cause dizziness, problems concentrating and/or drowsiness. Therefore, do not drive or operate heavy machinery until you know how you will react to Sustiva.
  • Sustiva may cause a skin rash in the first or second week of treatment.The rash generally lasts less than a month.However, some patients develop a severe rash with blistering.Rash occurs more frequently in children than adults.In a small number of patients rash may be severe.If you develop a skin rash tell your health care provider.
  • If you have or have a history of hepatitis, or if you are taking other medications that are harmful to the liver, see your health care provider for regular monitoring.
  • Your health care provider may want to check your cholesterol levels regularly while you are taking Sustiva.

Side Effects of Sustiva

Tell your health care provider about any side effects you have.

If you experience dizziness, difficulty concentrating, drowsiness, unusual dreams, or trouble sleeping, tell your health care provider. These symptoms can begin during the first few days of taking Sustiva and usually go away after 2-4 weeks of treatment. Taking Sustiva at bedtime can help, and is recommended for the first few weeks of treatment

Skin rash is a common side effect of Sustiva especially in children. (See General Precautions)

Other side effects may include:

  • upset stomach
  • dizziness
  • difficulty concentrating
  • feeling tired
  • vomiting
  • trouble sleeping
  • headache
  • diarrhea
Search the Web for more info:  


Recent Forum Posts on Sustiva

Casting for HIV+ folks on Sustiva

We are a healthcare ad agency producing a Video and Photo Shoot for a pharmaceutical company, to be shot first week of November in NYC. We are looking for HIV+ Men and Women who are specifically on Sustiva, and who have not taken HIV meds prior to Sustiva. You must be willing to tell your story and talk about your experiences. There will be compensation for your time. If you are HIV+, have not taken any HIV meds before going on Sustiva and are interested in working with us on this project please email me at hivcasting@gmail.com. Send me a portrait of yourself as well as your contact information. We will be contacting you shortly to see if you qualify. There are a series of questions we will need to ask including your CD4 count and viral load. We are especially looking for more women candidates who might reside in the NYC tristate area. Compensation ranges from $500 to $1000. HIV+ Adults 25yrs and up. All ethnic backgrounds are welcome. Photo/Video Shoot will take place in Manhattan (we will pay for travel, only within the U.S.) Contact: hivcasting@gmail.com Thank you and we look forward to hearing from you.


Drug Test

Does anyone know if Sustiva can cause a person to test positive for Marijuana?


Side Affects (?)

Into third week of Sustiva and have been suffering from very extreme fatigue, depression, lethargy, sleepiness and weakness (all of which commenced about a week after starting).


HIV drugs

I was diagnosed three weeks ago, I have been on a steady dosage of Sustiva, Combivir & BactrimDS, no serious side effects other than trouble sleeping at night & fatigue during the day. I ran out of medication three days before my next docors appt. so I am going three days without meds before getting prescription renewals. Will this cause any permanant damage, I am quite fearful of missing my doses.


No Subject

I've been on Sustiva-Truavad for about 1 week now. First 2 days I was feeling dizzy/tired in the morning until about noon. Now it's gone and I feel great. I take both at midnight before going to bed and I stop eating any food after 8pm (no caffeine, no sugar, no alcohol) SO far so good. No rash, no vivid dream and I've been sleeping well. So now I tried to see what would happen if I stayed up past midnight after taking my meds...1 hour later just a litle dizzy. 2 hours later feeling drunk/stined and 3 hours later it is pretty intense for about another hour and a half. Fell like I smoked intense weed and I even have bloodshot eyes. Then starts coming back down to a light stoned feeling and I go to bed and wake up perfectly in the morning. I think it's best to drink a lot of water when u take your meds...it helps. Having no caffeine, sugar or alchohol helps to ensure a good night sleep. After all this...I can just say I feel lucky that it's been so good so far and I feel lucky that Sustiva & Truvada are available to me in 2006! What's a little dizziness?


No Subject

I've been taking Sustiva now for about a month now with Truvada and have experienced fatigue and dizziness when taking the drugs. I have to go to sleep because I am unable to function otherwise. My sleep has been at best restless. I have been having unusual dreams and feel really drugged up. I have even experienced a sort of ringing in my ears right after I take the drugs. Very uncomfortable feeling.


sustiva

does sustiva drop you positive for marijuana


sustiva and depression

I've been on sustiva for three weeks now. After about a week, I started feeling severely depressed. I have had depression before about my diagnosis and other things but this depression was different. It isn't really about anything in general, but is an overwhelming feeling of despair that makes me choke and sob and feel like I can't breathe. My doctor was very dismissive of depression as a side-effect of sustiva. She said "Of course, you are depressed. You have AIDS." It was only a matter of time before I became severely depressed she says. However, this despair began at the same time as I started taking Sustiva and is only getting worse. I don't want to be on a PI because of fear of lipodistrophy. Does anyone know any substitute for Sustiva for people with depression from it?


Sustiva/ loss memory

I am use sustiva about 5 years the last year I lost more my memory. Forgets common words uses the wrong word have problem went a speaking about lost the conversation, my concentration, feel so irritability every date I make a note about the all a can do for the date because I forgot many thing . My viral load is undetectable about this 5 year my CD4 are fluctuaction 650-799 my doctor don't want to chagen because Iam Class 3 HIV Iam a women 40year on 1996 I have only 3 cd4.t I feel something about Alzheimers young.


No Subject

I have been taking Sustiva for 6 weeks now along with Combivir. I sometimes (perhaps two nights a month) go to rave party and do cocaine and/or speed. I am otherwise healthy, sleep and eat well. I have been feeling a bit sleepy and tired since I started Sustiva but something more strange happened: I have been having reddish shadows/circles under my eyes (as if I had been punched a few weeks ago). It looks weird so, I have now been using make-up underneath my eyes to hide it. Anybody else experienced that or know why this happened?


No Subject

ive been takeing it for 2 years now with epivir and videx i was drowsey the first week or 2 but i also had aids related lymphoma and i was near death and i'm not exagerating and now my viral load is undectable and i feal great i haven't been sick in a year good luck to anyone starting this treatment it saved my life


No Subject

feel light headed,as though on drugs at various times of the day.this is only the 6thday so far.Hope it goes away.


No Subject

does methadone interfere with sustiva or other drug combinations?


Post a New Comment/Question on Sustiva in our forums.